Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 120, NWS Cleveland, OH

June 18, 2007Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 18, 2007, 2:37 PM EDT for Ashtabula County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 2:37 PM EDT (18:37 UTC)
Expired
Jun 18, 2007, 3:15 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 181837
SVRCLE
OHC007-181915-
/O.NEW.KCLE.SV.W.0120.070618T1837Z-070618T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
237 PM EDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN NORTHEAST OHIO

* UNTIL 315 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  JEFFERSON...AND MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSON

LAT...LON 4175 8052 4168 8053 4167 8056 4160 8094
      4169 8099 4177 8099 4191 8060

$$
2 follow-up statements
000 
WWUS51 KCLE 181854
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
254 PM EDT MON JUN 18 2007

OHC007-181915-
/O.CON.KCLE.SV.W.0120.000000T0000Z-070618T1915Z/
ASHTABULA OH-
254 PM EDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR ASHTABULA COUNTY...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANDOVER...OR ABOUT 11
MILES SOUTHEAST OF JEFFERSON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4175 8052 4168 8053 4151 8054 4151 8098
      4169 8099 4177 8099 4191 8060

$$
BM
000 
WWUS51 KCLE 181918
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT MON JUN 18 2007

OHC007-181926-
/O.EXP.KCLE.SV.W.0120.000000T0000Z-070618T1915Z/
ASHTABULA OH-
316 PM EDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY EXPIRED AT
315 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF 
ASHTABULA COUNTY. OTHER STRONG THUNDERSTORMS WILL CONTINUE THROUGH 
330 PM ACROSS SOUTHEAST ASHTABULA COUNTY.


LAT...LON 4175 8052 4168 8053 4151 8054 4151 8098
      4169 8099 4177 8099 4191 8060

$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:36 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 18, 1:36 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT MON JUN 18 2007

.SYNOPSIS...
WK RDG OF HI PRES OVR AREA WL MOV E. A CDFNT OVR MS VLY WL MOV E
ACRS OUR AREA TUE THEN HI PRES WL MOV SLOLY E UP OH VLY WED THRU FRI
NITE THEN WK LOW PRES WL MOV E ACRS THE GRTLKS SAT THRU SUN.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE SMALL ADJUSTMENTS TO AFTN HIGHS AND SKY COVER...OTHERWISE SLGT
CHC FOR TSRA CONTS THIS AFTN WK WRMFNT LIFTS NE ACRS AREA WITH MID
LVL TEMP INCR PROVIDING INCREASED CAPPING. INSTABILITY HIER IN ERN
AREAS DURG THE AFTN AS MSTR POOLED AHD AND ALG THE WRMFNT.

SCT CLDS TDA WONT BE ENUF TO LIMIT SS. VERY WRM TO HOT TEMPS IN
STORE FOR TDA SWRN HALF OF AREA WITH LOW TO MID 90S COMMON. WITH
DWPTS DROPPING AFT WRMFNT LIFT THRU HEAT INDEX SHUD STAY IN MID 90S
SO NO NEED FOR CONCERN FOR HEAT RELATED HEADLINES. COOLER TEMPS ON
TUE WL LIMIT HOT TEMPS TO ONLY ONE DAY ANYWAY.

&&

.SHORT TERM /TUESDAY/...
WL BUMP UP POPS FOR TNGT...ESP WRN AREAS AS NEW MODEL RUNS MOVG A
PREFRONTAL TROF ACRS AREA WITH NEW SURGE OF LLVL MSTR ARRIVING WITH
SSW LLVL JET FLOW CAUSING INSTABILTY TO INCR OVERNITE IN THE WRN
COS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
WITH THE MODELS HAVING TIMING ISSUES WILL HANG UNTO THE
PRECIPITATION INTO THE EVENING. GFS HAS ANOTHER SHORT WAVE LATE
TUESDAY NIGHT...WILL CONTINUE WITH A 30 POP EXTREME NORTHEAST. NO
SIGNIFICANT FOG EXPECTED SINCE WINDS WILL BE AROUND 10 MPH MOST OF
THE NIGHT AND THE AIRMASS WILL BE SLOWLY DRYING OUT. OTHERWISE
GFS/DIGEX/ECMWF IN AGREEMENT WITH HIGH PRESSURE BUILDING IN BEHIND
THE FRONT THROUGH WEDNESDAY NIGHT. MODELS AGREE IN MOVING IN
ANOTHER FRONT FOR THURSDAY. THE FRONT WILL STALL OVER KENTUCKY.
AFTER THAT THE MODELS DISAGREE WITH DEVELOPING A WAVE ALONG THE
FRONT. THE GFS IS THE MOST AGGRESSIVE WITH THE WAVE MOVING IN
FRIDAY WITH PLENTY OF SHOWERS AND THUNDERSTORMS. THE ECMWF AND
DIGEX KEEPS HIGH PRESSURE IN THE AREA AS DOES HPC. AT THIS TIME
WILL KEEP FRIDAY THROUGH SATURDAY DRY AND INTRODUCE A 20 POP FOR
SUNDAY AS WAVE MAY MAKE IT UP INTO THE AREA. THIS WILL HAVE TO BE
MONITORED.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
WARM FRONT HAS MOVED INTO NERN OH. CU CONT TO DEVELOP ALL ACROSS
THE AREA AS TEMPS HAVE REACHED THE 90 DEG MARK OVER MUCH OF AREA.
SOME PULSE TYPE STORMS HAVE DEVELOPED PAST 30 MINUTES OR SO TO THE
E OF KCLE. OTHER WEAKER STORMS TRYING TO GET GOING N OF KMFD. FOR
THE MOST PART...EXPECT T ACTIVITY TO REMAIN FAIRLY LIMITED THIS
AFT WITH BEST CHCS FOR STORMS IN NE OH AND NW PA. FURTHER W...GOOD
MIXING HAS OCCURRED AND DEWPOINTS NOW TOO LOW TO SUPPORT
CONVECTION. WILL PUT VCTS IN AT A FEW SPOTS FOR THE AFT AND WILL
UPDATE IF THEY APPROACH TAF SITES. AT ANY RATE...CONDITIONS SHOULD
REMAIN VFR FOR AT LEAST THE FIRST HALF OF THE PERIOD. SOME MVFR
FOG OR HAZE POSSIBLE LATER TONIGHT GIVEN SURFACE DEWPOINTS IN THE
60S.

COLD FRONT STILL ON TRACK TO MOVE ACROSS AREA ON TUE. WILL LIKELY
SEE PRECIP SHIELD ASSOCIATED WITH UPPER SYSTEM SPREAD INTO WRN
AREAS AFTER MID AND INTO NW PA BY LATE AM. THIS SHOULD LIMIT
POTENTIAL FOR SEVERE STORMS. WILL INTRODUCE PRECIP IN ALL TAFS BY
END OF PERIOD.

HIGH PRESSURE BUILDS IN AFTER FROPA TUE NGT. A WEAK FRONT PROGGED
TO DROP SOUTH ACROSS LOWER LAKES THURSDAY. LIMITED MOISTURE AVBL
BUT MAY STILL SEE A FEW SHOWER/TSTORMS AROUND. HIGH PRESSURE
BUILDS BACK IN ON FRIDAY.

&&

.MARINE...
FRONT WILL LIFT BACK NORTH AS WARM FRONT TODAY AND LIGHT E-SE
GRADIENT WILL VEER TO S-SW BUT RELATIVELY COOL LAKE WATER WILL
CREATE COOLER MARINE LAYER AND LIMITED MIXING AND WIND WILL REMAIN
GENERALLY LIGHT ON THE LAKE. SOME ONSHORE FLOW POSSIBLE MAINLY EAST
OF FAIRPORT HARBOR. WIND SHOULD PICK UP AHEAD OF THE COLD FRONT
LATER TONIGHT AND TUESDAY. SMALL CRAFT WAVES (4-5 FEET) AT LEAST A
50-50 BET FOLLOWING THE COLD FRONT TUE NIGHT INTO WEDNESDAY
ESPECIALLY EAST OF CLEVELAND AS FLOW VEERS FROM SW TO NW AND HIGH
PRESSURE BUILDS IN FAIRLY RAPIDLY. ANOTHER COLD FRONT SHOULD CROSS
THE LAKE THURSDAY BUT ABSENCE OF STRONG PRESSURE GRADIENT BEFORE AND
FOLLOWING FRONT SO WIND AND WAVES SHOULD STAY IN CHECK LATE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS/MITCHELL
NEAR TERM...ADAMS/MITCHELL
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KUBINA
MARINE...KOSARIK
Hazardous weather outlook, Jun 18, 5:41 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
541 AM EDT MON JUN 18 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-190945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
541 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON...ESPECIALLY FOR THE AREA FROM AKRON-
CANTON TO YOUNGSTOWN TO ERIE. STRONG WINDS AND POSSIBLE LARGE HAIL
COULD OCCUR WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT MOVING EAST THROUGH THE REGION ON TUESDAY WILL BRING
STRONG TO LOCALLY SEVERE THUNDERSTORMS TO THE AREA. SOME OF THE
STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:04 PM EDTSevere Thunderstorm WarningCLETrumbull41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.